Is acetaminophen a blood thinner?


Quick Answer

Acetaminophen is not a blood thinner, states Dr. Bojan Pavlovic on HealthTap. Acetaminophen is not an antiplatelet medication, so it does not increase bleeding tendencies unless a person takes an overdose that impacts liver functioning.

Continue Reading

Full Answer

If liver disease develops due to ingestion of too much acetaminophen, coagulation problems may occur, adds Dr. Claude Parola on HealthTap. Acetaminphen can increase the effectiveness of anticoagulant medications, however, notes Texas Heart Institute. Blood thinning medication warfarin as well as medications isoniazid and ketoconazole interact with acetaminophen, states WebMD. Acetaminophen can also cause incorrect laboratory test results in some cases, so patients should always let their doctors know if they are taking this medication.

Learn more about Medications & Vitamins

Related Questions